breed

Q. My pit bull accidentally ate 2 of my advil pm and I'm freaking out will he be ok? He is sleeping now but heart rate seems faster than normal.

A. The diphenhydramine in the Advil PM is safe. The ibuprofen may cause GI upset, stomach ulcers or kidney damage. If it has been less than 90 minutes, seek veterinary attention immediately. Your vet or a vet at the local veterinary ER can induce vomiting and administer activated charcoal, antacids and stomach protectants. If this is not possible, call the vet clinic and ask about inducing vomiting at home. You may need to have blood work done to monitor kidney function to determine if there was any damage.

Answered By
ANGEL ALVARADO

Was this helpful?


Related Questions

Related Articles


Cushing's Disease in Dogs

Hyperadrenocorticism in Dogs The endocrine system is the collective system of organs that control hormones in the body, one of which is the cortisone hormone, responsible for protein and carbohydrate metabolism in the body....

Read More
Parvo in Dogs

Canine Parvovirus Infection in Dogs The canine parvovirus (CPV) infection is a highly contagious viral illness that affects dogs. The virus manifests itself in two different forms. The more common form is the intestinal form,...

Read More

DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.

IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.

Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.

User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.

petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.

Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.

Continue Reading